jump to navigation
Free Trial Subscription

Case Conclusion — Cardiotoxicity February 6, 2014

Posted by Andy Jagoda, MD in : Cardiovascular, Drugs & Emergency Procedures, Hematologic/Allergic/Endocrine Emergencies, Toxicologic and Environmental Emergencies , add a comment

You tracheally intubated the young woman who had been taking verapamil and collapsed. You then gave her atropine and calcium and started her on a norepinephrine infusion. However, despite these therapies, she remained hypotensive and bradycardic. You then administered high-dose insulin therapy (1 U/kg/h), with a 10% dextrose infusion. Her hemodynamic status began to stabilize, with resolution of her hypotension and bradycardia. She was admitted to the ICU for further management.

Thank you to everyone who submitted a diagnosis to this month’s challenge. Would you like to learn more about cardiotoxicity management?

Download a complimentary copy of the risk management pitfalls from the latest issue of Emergency Management Practice.

Purchase the complete issue, featuring an evidence-based review on ED management of calcium-channel blocker, beta blocker, and digoxin toxicity from Wesley Palatnick, MD, FRCPC and Tomislav Jelic, MD.

About EB Medicine:

Products:

Accredited By:

ACCME ACCME
AMA AMA
ACEP ACEP
AAFP AAFP
AOA AOA
AAP AAP

Endorsed By:

AEMAA AEMAA
HONcode HONcode
STM STM

 

Last Modified: 10-18-2019
© EB Medicine